Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 1:26 PM CDT for Graves County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2019, 1:26 PM CDT (18:26 UTC)
- Expired
- Jun 23, 2019, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Graves County, KY
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WFUS53 KPAH 231826
TORPAH
KYC083-231900-
/O.NEW.KPAH.TO.W.0045.190623T1826Z-190623T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
126 PM CDT Sun Jun 23 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Graves County in western Kentucky...
* Until 200 PM CDT.
* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lynnville, or 13 miles east of Fulton, moving
northeast at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lynnville around 135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3654 8873 3670 8849 3650 8849 3650 8870
TIME...MOT...LOC 1826Z 242DEG 23KT 3653 8865
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SMITH2 follow-up statements
002
WWUS53 KPAH 231835
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
135 PM CDT Sun Jun 23 2019
KYC083-231900-
/O.CON.KPAH.TO.W.0045.000000T0000Z-190623T1900Z/
Graves KY-
135 PM CDT Sun Jun 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN GRAVES COUNTY...
At 134 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lynnville, or 12 miles south of Mayfield, moving
northeast at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Graves County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3658 8866 3670 8849 3650 8849 3650 8862
TIME...MOT...LOC 1834Z 241DEG 23KT 3656 8858
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SMITH951
WWUS53 KPAH 231855
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
155 PM CDT Sun Jun 23 2019
KYC083-231904-
/O.EXP.KPAH.TO.W.0045.000000T0000Z-190623T1900Z/
Graves KY-
155 PM CDT Sun Jun 23 2019
...THE TORNADO WARNING FOR SOUTHEASTERN GRAVES COUNTY WILL EXPIRE AT
200 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
LAT...LON 3658 8866 3670 8849 3650 8849 3650 8862
TIME...MOT...LOC 1854Z 242DEG 23KT 3662 8845
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:35 AM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 23, 6:35 AM CDT, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service Paducah KY 635 AM CDT Sun Jun 23 2019 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Monday night) Issued at 340 AM CDT Sun Jun 23 2019 Still another 36 hours to go with the mcs train that has brought plenty of wind and rain to our region. The main concern for today is the potential of another linear mcs / squall line. The day is starting off surprisingly unstable given the widespread convection Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low level southwest flow is advecting even higher instability into our region. A cluster of storms was occurring in southwest Indiana and nw Kentucky at 08z. These storms will exit the region early this morning. Widespread convection over the Ozarks at 08z appears to be associated with a weak mid-level impulse moving east-northeast. The href mean 500 mb wind fields depict this impulse quite well. A 500 mb jet streak around 40 kt is shown crossing southern IL this afternoon. There is very strong model agreement that a round of convection will occur today. The usual issues with any mcs are when, where, and what convective mode. Based on the high-res cam models, it appears the convective mode will be another linear mcs. These models will seldom if ever agree on the specific timing and placement of any given mcs, and today is no exception. Based on the timing of the parent 500 mb impulse, one would expect the mcs to reach se Missouri by late this morning, then track east across wrn Kentucky and srn Illinois/sw Indiana this afternoon. This would be during the time of max heating and peak instability. Given the strong buoyancy, shear profiles are forecast to be quite favorable for organized updrafts. The nam indicates 30 to 40 kt through a deep layer (850 to 500 mb). The potential exists for a robust squall line across the region. Tonight and Monday, the primary upper level trough will swing northeast across the Mississippi Valley to the Great Lakes region. A 300 mb jet streak around 90 kt will lift northeast across the mid/upper Mississippi Valley early Monday. The models indicate another surge of rain and convection late tonight, associated with the strong upper level forcing. Heavy rainfall with this round of rain on top of moist ground could result in some flooding issues. Surface instability may be tapped out by late tonight, suggesting limited severe weather potential after 06z. However, low level winds below 850 mb will crank up to around 40 knots. Precip will diminish Monday and Monday night as the upper shortwave departs our region. .LONG TERM...(Tuesday through Saturday) Issued at 340 AM CDT Sun Jun 23 2019 Heights will be on the rise Tuesday through Wednesday, but H5 flow will still have a westerly component. Cannot rule out slight chances of convection, mainly across southern sections of the region (west KY into SEMO), where moisture is forecast to be higher. In fact, there seems to be a transition in the models, suggesting less of a ridge influence, and more of a weakness (Low) that wants to persist from the lower MS Valley region northward. This signal suggests at least daytime/afternoon small convective chances each day on into the weekend. NBM 6 hour PoPs seem too low. Fairly significant differences in the mid trop flow forecast this weekend. Like WPC, favor more ensemble incorporation into the forecast that far out, given greater uncertainty. Temperatures are forecast to be near normal for this time of year. && .AVIATION... Issued at 635 AM CDT Sun Jun 23 2019 Timing of thunderstorms is the main forecast concern. As of 11z, some isolated storms in the kevv area continue to regenerate. A much more widespread area of showers and storms is moving east into se Missouri. Current thinking is the storms in the kevv area will remain isolated this morning, while the large area over Missouri spreads eastward. The leading edge of the Missouri activity may intensify through the morning, with gusty winds developing. The best chance of a lull in the storm activity is this evening, then a rather strong upper-level storm system will produce more showers and storms overnight. Winds will be mainly south today, becoming more southwest tonight around 10 kt. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...08 AVIATION...MY
Hazardous weather outlook, Jun 23, 4:38 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 438 AM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 438 AM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The potential exists for a line of strong to severe thunderstorms to move east across our region today, mainly from late this morning through the afternoon. The main hazard with this line would be high wind gusts. Large hail and heavy rainfall is also possible. Another round of numerous thunderstorms is expected tonight. Heavy rainfall is the primary concern with these storms, especially in areas that received flooding rains recently. Strong gusty winds could also accompany the storms tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Special weather statement, Jun 23, 12:17 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
1217 PM CDT Sun Jun 23 2019
INZ081-082-085>087-KYZ018-231800-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
1217 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON...
VANDERBURGH...NORTHEASTERN POSEY...WESTERN PIKE AND NORTHERN
HENDERSON COUNTIES UNTIL 100 PM CDT...
At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles southwest of Oakland City, moving northeast at
55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City, Petersburg, Melody Hill, Haubstadt, Darmstadt,
Owensville, Lynnville, Patoka, Cynthiana, Kasson, Elberfeld,
Francisco and Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3790 8730 3784 8731 3782 8779 3843 8769
3843 8766 3845 8767 3846 8766 3845 8760
3850 8759 3849 8754 3852 8754 3850 8753
3849 8750 3853 8746 3854 8738 3851 8737
3854 8737 3854 8735 3851 8729 3854 8724
TIME...MOT...LOC 1716Z 225DEG 48KT 3824 8743
GREGSpecial weather statement, Jun 23, 12:31 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
1231 PM CDT Sun Jun 23 2019
INZ082-087-088-KYZ019-231830-
Warrick IN-Spencer IN-Pike IN-Daviess KY-
1231 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK...SPENCER...PIKE
AND NORTHERN DAVIESS COUNTIES UNTIL 130 PM CDT...
At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to 8 miles south of
Vincennes to 6 miles southwest of Oakland City to near Lynnville to
near Robards. Movement was northeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Boonville, Rockport, Dale, Winslow, Grandview, Santa Claus, Eureka,
Folsomville, Chrisney, Tennyson, Gentryville and Spurgeon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3793 8698 3790 8699 3791 8693 3787 8690
3783 8730 3854 8725 3855 8718 3852 8715
3854 8710 3851 8707 3820 8707 3820 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 1730Z 234DEG 32KT 3865 8764 3855 8750 3829 8745 3814
8740 3776 8754
SMITHLocal storm report, Jun 23, 1:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND GST WINGO 36.64N 88.74W
06/23/2019 E50 MPH GRAVES KY PUBLIC
&&Special weather statement, Jun 23, 1:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Sun Jun 23 2019
INZ087-088-KYZ015>022-231915-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Todd KY-Webster KY-
Christian KY-McLean KY-Hopkins KY-Daviess KY-
123 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SPENCER...
SOUTHEASTERN HENDERSON...WESTERN DAVIESS...MUHLENBERG...NORTHEASTERN
CHRISTIAN...MCLEAN...HOPKINS...NORTHERN TODD AND EASTERN WEBSTER
COUNTIES UNTIL 215 PM CDT...
At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dale to 7 miles northeast of Robards to
near Dixon to near Elkton. Movement was northeast at 30 mph.
Dime to Nickel size hail and winds in excess of 40 mph will be
possible with the strongest storms.
Locations impacted include...
Owensboro, Madisonville, Boonville, Central City, Rockport, Elkton,
Calhoun, Greenville, Sebree, Dale, Earlington, Livermore,
Nortonville, Mortons Gap, Grandview, Powderly, Graham, Santa Claus,
St. Joseph and Stanley.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and northwestern Kentucky.
LAT...LON 3793 8698 3768 8714 3757 8704 3748 8713
3738 8710 3734 8714 3737 8707 3735 8701
3727 8698 3723 8691 3714 8693 3711 8689
3706 8705 3680 8706 3677 8717 3743 8776
3823 8710 3820 8707 3821 8679 3812 8679
TIME...MOT...LOC 1822Z 243DEG 25KT 3823 8706 3776 8747 3746 8769 3687
8715
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 44 min |
| Jun 23, 1:23 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Todd, Webster | 52 min |
| Jun 23, 1:48 PM CDT | Tornado Warning | PAH | Calloway | 15 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 12 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jun 23, 2:24 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 59 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more | 47 min |
| Jun 23, 4:31 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 14 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more | 53 min |
| Jun 23, 4:42 PM CDT | Tornado Warning | PAH | Ballard, Graves, Livingston, McCracken | 33 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | PAH | Livingston, McCracken, Marshall | 30 min |
| Jun 23, 5:09 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 36 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 61 min |
| Jun 23, 5:19 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 26 min |
| Jun 23, 5:34 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 26 min |
| Jun 23, 5:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 24 min |
| Jun 23, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union | 52 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Todd, Trigg | 64 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 20 min |
| Jun 23, 6:56 PM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.